Arizona, 2008Damaging Wind in Arizona, July 19, 2008
July 19, 2008 · NWS FGZ · 1 event in 1 county or zone
A severe thunderstorm brought damaging winds and heavy rain to Bridgeport in the Verde Vally.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm brought damaging winds and heavy rain to Bridgeport in the Verde Vally.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 19, 2:45 PM MST, 4 hours earlier.
Area forecast discussion, Jul 19, 2:45 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST SAT JUL 19 2008
.SYNOPSIS...HIGH PRESSURE WILL RESIDE OVER THE FOUR CORNERS REGION
INTO NEXT WEEK. THIS WILL ALLOW ABUNDANT MOISTURE TO MOVE NORTHWARD
ACROSS ARIZONA BRINGING AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY.
&&
.DISCUSSION...ISOLATED THUNDERSTORMS FORMED OVER THE HIGH COUNTRY OF
NORTHERN ARIZONA LATE THIS MORNING INTO THIS AFTERNOON. AS OF 2 PM
MST...BELLEMONT RECEIVED 1.27 INCHES OF RAIN WITH PEA SIZED HAIL.
THIS IS ABOUT HALF OF THE RADAR ESTIMATE INDICATING HAIL
CONTAMINATION. OTHER STRONG STORMS DEVELOPED OVER THE EASTERN
MOGOLLON RIM AND WHITE MOUNTAINS WITH SIMILAR RADAR ESTIMATES. STORM
MOVEMENT IS LESS THAN 5 MPH. EXPECT OUTFLOW BOUNDARIES FROM THESE
STORMS TO TRIGGER OTHER STORMS IN THE LOWER ELEVATIONS SOUTH OF THE
MOGOLLON RIM LATER THIS AFTERNOON AND EVENING. AREAS NORTH OF THE
MOGOLLON RIM HAVE LESS SURFACE MOISTURE AND ARE NOT EXPECTED TO SEE
AS MUCH ACTIVITY THIS EVENING. THUNDERSTORMS WILL MOVE SLOWLY AND
PRODUCE LOCALLY HEAVY RAIN.
THE RIDGE OF HIGH PRESSURE WILL BE POSITIONED NEAR THE 4-CORNERS
THIS WEEKEND AND WELL INTO NEXT WEEK. THIS WILL ALLOW FOR A
SUBSTANTIAL INCREASE IN SHOWERS AND THUNDERSTORMS. ON SUNDAY AND
MONDAY...PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE BY HALF
AN INCH (FROM 12Z SATURDAY TO 18Z SUNDAY) TO WELL ABOVE AVERAGE
LEVELS. HEAVY RAIN AND POSSIBLE FLOODING WILL BE A CONCERN WITH ANY
STORMS THAT DEVELOP. THE FAVORED AREAS WILL BE ALONG AND SOUTH OF
THE MOGOLLON RIM WHERE THE DEEPEST MOISTURE WILL RESIDE. TUESDAY
THROUGH FRIDAY...LITTLE CHANGE IN THE WEATHER PATTERN IS FORECAST.
DISTURBANCES MOVING WESTWARD AROUND THE SOUTHERN EDGE OF THE RIDGE
COULD EVEN ENHANCE ACTIVITY AT TIMES.
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT ISOLD TO SCT SHOWER AND
THUNDERSTORM ACTIVITY TO DIMINISH AFTER 02Z. MIN CIGS AND VSBYS WILL
BE 3K FT AGL AND 3SM FOR THE HEAVIEST STORMS...INCLUDING CONVECTIVE
WIND GUSTS TO 35 KT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
AFTER 18Z SUNDAY...WITH MORE WIDESPREAD COVERAGE ACROSS THE AREA
THAN TODAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF
DAYS 1 AND 2.
TUESDAY THROUGH THURSDAY...SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ARE EXPECTED EACH DAY AS PLENTIFUL MONSOONAL
MOISTURE REMAINS OVER THE REGION. DAYTIME TEMPERATURES ARE EXPECTED
TO REMAIN SLIGHTLY BELOW AVERAGE ALONG WITH LIGHT WINDS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.............MAS
AVIATION/FIRE WX...DDV
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jul 19, 8:54 AM MST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
854 AM MST SAT JUL 19 2008
AZZ004>018-037>040-200700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
854 AM MST SAT JUL 19 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE ACROSS
MOST OF NORTHERN ARIZONA AGAIN TODAY. THE BEST CHANCE FOR STORMS
WILL BE ALONG THE MOGOLLON RIM AND INTO THE WHITE MOUNTAINS AND
OVER THE CHUSKA MOUNTAINS AND KIABAB PLATEAU. THESE STORMS SHOULD
BEGIN BETWEEN 1100 AND NOON AND SLOWLY DRIFT WEST-SOUTHWEST. THE STRONGER
STORMS MAY CONTAIN LOCALLY HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MOISTURE IS EXPECTED TO INCREASE THROUGH EARLY WEEK AND THEN
REMAIN OVER NORTHERN ARIZONA ALL WEEK. THIS WILL BRING A GOOD
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA
ALL OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Yavapai
- When
- July 19, 6:45 PM MST to 7:00 PM MST
- Where
- Yavapai County, 0.89 mi SE of Smelter City to 2.81 mi SW of Cornville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.720, -111.990
Multiple trees down. The trees were about a foot in diameter at the base. Fifteen power poles were blown down with about 4000 feet of line. The power was out for about 36 hours in portions of Bridgeport. An above ground pool was smashed to bits and crumpled like an accordion.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 19, 20081 death · 2 events
- Tornadoes and Hail in Iowa, July 19 to 20, 2008$716,000 · EF1 · 19 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 19, 2008$1.9 million · 53 kt wind · 14 events
- Tornado and Hail in North Dakota, July 19, 2008$1.1 million · EF0 · 20 events
- Tornado and Hail in Minnesota, July 19, 2008$300,000 · EF0 · 10 events
- Tornado in Wisconsin, July 19, 2008$75,000 · EF1 · 1 event
- Damaging Winds in Iowa, July 19, 2008$95,000 · 61 kt wind · 11 events
- Damaging Winds in Utah, July 19 to 20, 2008$80,000 · 56 kt wind · 4 events
- Damaging Wind in Missouri, July 19, 2008$80,000 · 61 kt wind · 1 event
- Damaging Wind in New York, July 19, 2008$35,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Montana, July 19, 2008$2,000 · 1.75 in hail · 23 events
- Damaging Winds in Connecticut, July 19, 2008$17,000 · 70 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126588.